Journal Browser Advanced Search Help
Journal Browser Advanced search HELP
Korean J Gastrointest Endosc. 2003 Oct;27(4):234-238. Korean. Case Report.
Kim CH , Jo YJ , Cho JS , Lee EG , Choi WW , Kim TH , Joo YH , Park YS , Kim WS .
Department of Internal Medicine, Eulji Hospital, Eulji College of Medicine, Seoul, Korea. jyj1138@eulji.or.kr
Department of Pathology, Eulji Hospital, Eulji College of Medicine, Seoul, Korea.
Abstract

Clinically, we often encounter patients who have symptoms of loose stool or diarrhea due to the use of antibiotics. Psuedomembranous colitis is the most frequent, but hemorrhagic colitis is rare. Penicillin-like-antibiotics-induced hemorrhagic colitis was infrequently reported in abroad, but in Korea, quinolone-induced colitis was reported. We found a case that the patient had the hematochezia after use of amoxicillin for eradication of H. pylori. Colonoscopic abnormalities showed superficial ulceration and mucosal edematous change without pseudomembrane on the ascending and transverse colon. We diagnosed the amoxicillin-induced hemorrhagic colitis by clinical course, colonoscopic findings, histologic findings and other laboratory results for differential diagnosis. This disease is rare but rapidly recovered after the withdrawal of the antibiotics and has a good prognosis. Therefore, we should differentiate this disease from hemorrhagic colitis of other causes by history taking.

Copyright © 2019. Korean Association of Medical Journal Editors.